CSN Login
Members Online: 8

Tamoxifen Side Effects????

babebussie's picture
babebussie
Posts: 150
Joined: May 2008

I've been on tamoxifen for about 1 month now and i don't know if the side effects i'm feeling is from the medicine or if it's the fact that my bc mets to bone is just giving me the usual pain. Can someone give me some advise?
I have been experiencing so much stiffness, especially when i'm sitting down for a while then i stand up. It's really bad in the morning when i get up, OMG i can hardly move for about the 1st 10 minutes. Also i have stiffness in my fingers.

Plz advise:-)

outdoorgirl's picture
outdoorgirl
Posts: 1569
Joined: Apr 2009

Babe,
Yes,I'm stiff a lot too. I've been taking it for a little over a year now. I'm not sure if it's me getting older(46),or side effects from tamoxifen(I'm also on Boniva which could be part of it).My fingers aren't stiff though.
You'll probably get more advice from here and maybe bring it up the next time you see your oncologist.
Take care,
Patty

Eil4186's picture
Eil4186
Posts: 967
Joined: Dec 2007

Patty, please don't say 46 is old!!!!! I will be 46 in October and I consider myself/us to be young. Far from old.

outdoorgirl's picture
outdoorgirl
Posts: 1569
Joined: Apr 2009

feel old,it's my body that feels that way! I'm sorry if that was insulting the way it came out! No,I love my 40's,wouldn't want to go back for anything!!

outdoorgirl's picture
outdoorgirl
Posts: 1569
Joined: Apr 2009

with my comment on still being sore after a year. Just remember,everyone's different and hopefully it won't be the same with you!

babebussie's picture
babebussie
Posts: 150
Joined: May 2008

Well with the bone pain from the mets i dont think the tamoxifen stiffness could ever be any worse than the pain i feel from my bones without the tamox.

Eil4186's picture
Eil4186
Posts: 967
Joined: Dec 2007

Hi Babe, I have been taking tamoxifen for over 2 years and the side effects I have had are hot flashes, discharge, no period, and muscle cramps. So far no stiffness.

Hopefully the added aches you have been feeling will taper off soon.

tasha_111's picture
tasha_111
Posts: 2047
Joined: Oct 2008

I have been on it for almost a year now. No side effects apart from the odd night sweat. I guess this doesn't help you at all. Sorry. Hugs Jxxxxxxxxx

Christmas Girl's picture
Christmas Girl
Posts: 3654
Joined: Apr 2009

The stiffness you're experiencing could be from the Tamoxifen - it's a common side effect, which might subside with time as your body adjusts to the medication. Am so sorry for your additional discomfort.

I took Tamoxifen for 2 years - no side effects. Now, have been on Arimidex 3+ years, and - I have daily, constant achiness and stiffness. I take Aleve on the worst days; but, not too often.

Please be sure to discuss how you're feeling with your doctor. I'll be hoping your stiffness doesn't last long.

Best wishes to you.

Kind regards, Susan

KathiM's picture
KathiM
Posts: 7906
Joined: Aug 2005

I spent a looooong period calling my onc and starting with "I know it's probably canceritis, but.....". It REALLY helps to ask!

I have been taking Tamoxifen for 3 years. I am fairly symptom-free, but I am TRULY old, 53, and without my female organs (my rectal cancer took care of those babies...lol!).

You are SUCH a trooper!!!

Hugs, Kathi

phoenixrising's picture
phoenixrising
Posts: 1510
Joined: Feb 2007

I was stiff and it took me some time to get my joints moving as well. Here's the updated drug monograph. Some of it talks about bone mets....I think you'll find it interesting.

Tamoxifen

djteach's picture
djteach
Posts: 275
Joined: Apr 2009

Hi Babebussie,
I have been on tamox. for about 5 months. I have the pain in my feet, legs, and hands. I'm not sure if it is the tamox. or my Lupus or Fibromyalgia. I DO think that it has made these nueropathies worse. I'm 52 and my body feels 90. I don't think of myself as old.

See what your onc. says about it. My (now ex) onc. told me that it didn't matter which one it was because that is the option I have right now, and there is no test that could tell us which disease caused the primary pain. She's right on the last part-which ticks me off.

You hang in there and let us know what your dr. says.

Love and gentle hugs,
Donna

BrittaA's picture
BrittaA
Posts: 20
Joined: May 2009

Hi Babebussie – Sorry to hear you are suffering from joint pain and stiffness – definitely a common side effect of chemotherapy. Love, strength and survival, Britta

survivorbc09
Posts: 4378
Joined: Jun 2009

So some are having side effects here apparently.

Cabango
Posts: 1
Joined: Mar 2013

Hi all, I don't know if anyone still reads this, I see it's four or five years old, but... I'm in year 4 of taking tamoxifen, and I've had increasing stiffness and ongoing muscle cramps in my feet, shins, thighs, back, hands.  I'll jump for joy (or whatever the stiff out-of-shape version of that looks like) when I've stopped taking it!

 

deeb111
Posts: 139
Joined: May 2011

so sorry to hear of your difficulties but yes tamoxifen effects joints mood libido and all that kind of great stuff but still ask doc they may have something for it

 

helen e's picture
helen e
Posts: 223
Joined: Sep 2009

I have been on Tamoxifen for over 3 years and still get stiff. When I get up from the couch and walk to the kitchen I feel like I'm 80. Takes me quite a few steps to limber up. Although, I haven't noticed it so much lately.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network